News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Myelodysplastic syndrome and cardiac disease


 srstep - Wed Jan 26, 2005 7:20 pm

I have myelodysplastic syndrome and my hemaglobin stays around 8.7. The doctor said that I should have a transfusion, especially since I have heart disease. Could you please explain to me what one has to do with the other, and am I at a higher risk with the heart disease. I don't have any symptoms of the heart disease. Thanks
 Dr. Yasser Mokhtar - Sat Jan 29, 2005 8:04 pm

User avatar Dear srstep,

What kind of heart disease do you have? How was it diagnosed? What are the expected symptoms?

Clinical trials have shown that patients who have an acute coronary syndrome, such as unstable angina, acute myocardial infarction (heart attack), and are admitted to the hospital and have a hemglobin of less than 10 gm%, need to be transfused up to a hemoglobin of 10 gm%.

There are some studies that suggest that patients can even tolerate lower hemoglobin level.

This has been an everlasting debate.

Blood transfusion is not without complications and adverse events. Unless absolutely necessary, in my personal opinion, i don't think that a patient should get blood.

A hemoglobin of nearly 9 gm% is not that bad, if you are not having any symptoms of chest pain, shortness of breath, palpitations, dizziness, weakness, easy fatigability, i would suggest that no transfusion is given, but still it is up to you and your doctor to discuss it and decide which is best for you as your doctor knows you definitely better than i do.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here